Alert archive / Idaho / Red Flag Warnings in 2006

Red Flag Warning 5, NWS Pocatello, ID

August 11, 200614 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Aug 11, 2006, 4:11 AM MDT for 14 counties in Idaho. It took effect at Aug 11, 2006, 10:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 11, 2006, 4:11 AM MDT (10:11 UTC)
In effect from
Aug 11, 2006, 10:00 AM MDT
Expired
Aug 11, 2006, 10:00 PM MDT
In force
12 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID

The radar

The Pocatello radar (KSFX), 54 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 10.2 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2006-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2006-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4235 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPIH 111011
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
411 AM MDT FRI AUG 11 2006

...RED FLAG WARNING FROM 10 AM TO 10 PM FRIDAY FOR WIND AND LOW
HUMIDITY IN SOUTHEAST IDAHO...

.A DRY COLD FRONT MOVING ACROSS EASTERN IDAHO THIS MORNING WILL
GENERATE GUSTY...MODERATE TO STRONG WINDS OVER THE REGION FROM LATE
THIS MORNING THROUGH THE AFTERNOON AND INTO THE EARLY EVENING
HOURS. COUPLED WITH THE EXTREMELY LOW HUMIDITY AND EXPLOSIVE FINE
FUEL SITUATION...RED FLAG CONDITIONS ARE EXPECTED OVER PORTIONS OF
SOUTHERN IDAHO TODAY INTO TONIGHT.

IDZ409-410-112215-
/O.NEW.KPIH.FW.W.0005.060811T1600Z-060812T0400Z/
MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER
BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM-
411 AM MDT FRI AUG 11 2006

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
MDT THIS EVENING FOR WIND AND LOW HUMIDITY IN SOUTHEAST IDAHO...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MDT
THIS EVENING. 

A DRY COLD FRONT WILL PRODUCE WINDS GUSTING UP TO 35 MPH AND
HUMIDITY LOWER THAN 15 PERCENT ACROSS MUCH OF THE SNAKE RIVER
PLAIN FROM LATE THIS MORNING UNTIL EARLY THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

$$

IDZ412-413-112215-
/O.NEW.KPIH.FW.W.0005.060811T1600Z-060812T0400Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
CARIBOU RANGE/CARIBOU NF-
411 AM MDT FRI AUG 11 2006

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
MDT THIS EVENING FOR WIND AND LOW HUMIDITY IN SOUTHEAST IDAHO...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MDT
THIS EVENING. 

A DRY COLD FRONT WILL PRODUCE WINDS GUSTING UP TO 30 MPH AND
HUMIDITY LOWER THAN 15 PERCENT ACROSS MUCH OF THE SOUTHERN
HIGHLANDS OF EASTERN IDAHO FROM LATE THIS MORNING UNTIL EARLY THIS
EVENING..

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

$$


MESSICK
2 follow-up statements
000 
WWUS85 KPIH 112034
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
234 PM MDT FRI AUG 11 2006

...RED FLAG WARNING FROM 10 AM TO 10 PM FRIDAY FOR WIND AND LOW
HUMIDITY IN SOUTHEAST IDAHO FIRE WEATHER ZONES 409 410 412 AND
413...

.LOW SURFACE RELATIVE HUMIDITY COMBINING WITH A VIBRANT WEST TO
EAST SURFACE PRESSURE GRADIENT...ARE GENERATING AREAS OF CRITICAL
FIRE WEATHER CONDITIONS. MID-LEVEL WIND SPEEDS WILL GRADUALLY
DECREASE THROUGH THE AFTERNOON...AND GUSTS WILL BE DROPPING OFF BY
THE EVENING.

IDZ409-410-120400-
/O.CON.KPIH.FW.W.0005.000000T0000Z-060812T0400Z/
MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER
BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM-
234 PM MDT FRI AUG 11 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING. 

SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH AT TIMES WILL
CONTINUE ACROSS THE WARNED AREA INTO THIS EVENING. IN ADDITION RH
VALUES IN THE MID TO UPPER TEENS WILL BE PRESENT. THE COMBINATION
OF THESE TWO FACTORS WILL HELP TO GENERATE PERIODS OF CRITICAL
FIRE WEATHER CONDITIONS INTO THE EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

$$

IDZ412-413-120400-
/O.CON.KPIH.FW.W.0005.000000T0000Z-060812T0400Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
CARIBOU RANGE/CARIBOU NF-
234 PM MDT FRI AUG 11 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING. 

SUSTAINED WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH AT TIMES WILL
CONTINUE ACROSS THE WARNED AREA INTO THIS EVENING. IN ADDITION RH
VALUES IN THE MID TO UPPER TEENS WILL BE PRESENT. THE COMBINATION
OF THESE TWO FACTORS WILL HELP TO GENERATE PERIODS OF CRITICAL
FIRE WEATHER CONDITIONS INTO THE EVENING. A RED FLAG WARNING MEANS
THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING
NOW...OR WILL SHORTLY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KPIH 112059
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
259 PM MDT FRI AUG 11 2006

...RED FLAG WARNING FROM 10 AM TO 10 PM FRIDAY FOR WIND AND LOW
HUMIDITY IN SOUTHEAST IDAHO FIRE WEATHER ZONES 406 409 410 412 AND
413...

.LOW SURFACE RELATIVE HUMIDITY COMBINING WITH A VIBRANT WEST TO
EAST SURFACE PRESSURE GRADIENT...ARE GENERATING AREAS OF CRITICAL
FIRE WEATHER CONDITIONS. MID-LEVEL WIND SPEEDS WILL GRADUALLY
DECREASE THROUGH THE AFTERNOON...AND GUSTS WILL BE DROPPING OFF
BY THE EVENING.

IDZ406-120400-
/O.EXA.KPIH.FW.W.0005.000000T0000Z-060812T0400Z/
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
259 PM MDT FRI AUG 11 2006

...RED FLAG WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY 
WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. 

SUSTAINED WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH AT TIMES
WILL CONTINUE ACROSS THE WARNED AREA INTO THIS EVENING. IN
ADDITION RH VALUES IN THE MID TO LOWER TEENS WILL BE PRESENT. THE
COMBINATION OF THESE TWO FACTORS WILL HELP TO GENERATE PERIODS OF
CRITICAL FIRE WEATHER CONDITIONS INTO THE EVENING. CRITICAL FIRE 
WEATHER CONDITIONS WILL MAINLY AFFECT NORTHERN AND EASTERN PORTIONS
OF THE ZONE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

$$

IDZ409-410-120400-
/O.CON.KPIH.FW.W.0005.000000T0000Z-060812T0400Z/
MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER
BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM-
259 PM MDT FRI AUG 11 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING. 

SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH AT TIMES
WILL CONTINUE ACROSS THE WARNED AREA INTO THIS EVENING. IN
ADDITION RH VALUES IN THE MID TO UPPER TEENS WILL BE PRESENT. THE
COMBINATION OF THESE TWO FACTORS WILL HELP TO GENERATE PERIODS OF
CRITICAL FIRE WEATHER CONDITIONS INTO THE EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

$$

IDZ412-413-120400-
/O.CON.KPIH.FW.W.0005.000000T0000Z-060812T0400Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
CARIBOU RANGE/CARIBOU NF-
259 PM MDT FRI AUG 11 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING. 

SUSTAINED WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH AT TIMES
WILL CONTINUE ACROSS THE WARNED AREA INTO THIS EVENING. IN
ADDITION RH VALUES IN THE MID TO UPPER TEENS WILL BE PRESENT. THE
COMBINATION OF THESE TWO FACTORS WILL HELP TO GENERATE PERIODS OF
CRITICAL FIRE WEATHER CONDITIONS INTO THE EVENING. A RED FLAG
WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER
OCCURRING NOW...OR WILL SHORTLY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 11, 3:45 AM MDT, 26 minutes earlier.

Area forecast discussion, Aug 11, 3:45 AM MDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
345 AM MDT FRI AUG 11 2006

.DISCUSSION...LATEST WEATHER MAP SHOWS AN OUTFLOW BNDRY/SFC COLD
FRONT RACING THROUGH EASTERN ID ATTM. THIS FEATURE PRODUCED GUSTY
WINDS BETWEEN 40 TO 50 MPH ACROSS MUCH OF THE FCST/A EARLIER THIS
EVENING. LATEST SAT IR LOOP SHOWING A DRY WEDGE OF AIR MOVING INTO
AREA FROM THE WEST. FCST/A SHOULD STAY CAPPED TODAY ACROSS ALL BUT
THE NORTHERN MTNS WHERE A FEW LATE AFTN ISOLATED THUNDERSTORMS MAY
DEVELOP. WINDS WILL CONTINUE TO BE GUSTY ACROSS SOUTHERN ZONES TODAY
CREATING A CRITICAL FIRE WX DAY. UPPER THROUGH WILL SHARPEN ON
SATURDAY AND TRACK ACROSS AREA LATE IN THE DAY. LF QUAD OF UPPER JET
WILL ENHANCE AFTN THUNDERSTORMS ACROSS CENTRAL MTNS FROM SNT TO IPR.
COOLER DRIER AIR MASS WILL SLIDE INTO REGION FOR SUNDAY. TEMPS
HOWEVER WILL QUICKLY RECOVER ON MONDAY AND TUESDAY AS UPPER THROUGH
ALONG WEST COAST ALLOWS HEIGHTS TO BUILD RAPIDLY OVER EASTERN ID.
MAY SEE A RETURN OF MONSOON MOISTURE INTO EASTERN ZONES AS EARLY AS
TUE. BROAD UPPER TROF WILL SWING ACROSS AREA LATE IN THE WEEK WHICH
WILL HELP NUDGE DEEPER MOISTURE EASTWARD. SEVERAL UPPER JET STREAKS
RACING ACROSS AREA MAY ENHANCE MTN THUNDERSTORMS TUE-FRI.

WINTHER
&&

.FIRE WEATHER...BASED ON THU AFTERNOON RH THAT WAS NEARLY ALL BELOW
15 PERCENT...INCLUDING A NUMBER OF SINGLE DIGIT RELATIVE HUMIDITY
READINGS...AND ONLY A 3 TO 6 PERCENT IMPROVEMENT IN THOSE READINGS
TODAY. HAVE GONE AND ISSUED A RED FLAG WARNING FOR THE AFTERNOON
HOURS WHEN WINDS SHOULD INCREASE AGAIN AND HUMIDITY RETURN TO LOWER
TEENS IN THE SNAKE RIVER PLAIN AND SOUTHERN HIGHLAND REGIONS. MESSICK

&&

.AVIATION...MID-LEVEL CAP IN ATMOSPHERE TODAY SHOULD PREVENT TS
DEVELOPMENT...OR AT LEAST REDUCE THREAT TO ISOLATED CONDITIONS.
GUSTY WINDS OF THIS MORNING SHOULD SETTLE DOWN...THEN RETURN FOR THE
AFTERNOON AND EARLY EVENING.  MID-LEVEL CLOUD DECK ARRIVING LATE
TONIGHT BUT CIG/VSBY SHOULD CONTINUE UNLIMITED AT THE AIRDROMES.
MESSICK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FOR FIRE ZONES
409...410...412 AND 413 THIS AFTERNOON AND EVENING. SEE STATEMENTS FOR
ADDITIONAL INFORMATION.
&&
Hazardous weather outlook, Aug 10, 4:40 AM MDT, 23 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
440 AM MDT THU AUG 10 2006

IDZ017>025-031-032-111200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
440 AM MDT THU AUG 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

A COLD FRONT ON FRIDAY MAY BRING VERY LOW HUMIDITY AND GUSTY WINDS
TO ALL OF SOUTHEAST IDAHO WHICH COULD INDUCE HIGH SPREAD RATES OR
OTHER EXTREME FIRE BEHAVIOR. A SECOND COLD FRONT WILL TRACK ACROSS THE
AREA LATE SATURDAY AND RESULT IN ISOLATED THUNDERSTORMS ACROSS THE
CENTRAL MOUNTAINS ALONG WITH COOLER TEMPERATURES AND HIGHER HUMIDITY
FOR SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Local storm report, Aug 11, 3:17 AM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
317 AM MDT FRI AUG 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     TSTM WND GST     SODA SPRINGS            42.66N 111.59W
08/11/2006  E60 MPH          CARIBOU            ID   LAW ENFORCEMENT

            HEAVY DUMPSTERS OVERTURNED. TREE UPROOTED. LARGE BRANCHES
            BROKEN OFF TREES. WIDESPREAD POWER OUTAGES. ESTIMATED
            GUSTS 55 TO 65 MPH.

&&

JMESSICK

Nearby

Red Flag Warnings in Idaho, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.